tci Outpatient Facility Coding Alert - 2012 Issue 3

You Be the Coder: Choosing a Diagnosis for Red Man Syndrome

Question: What is the correct diagnosis for red man syndrome? New Jersey SubscriberAnswer: You should code with 695.9 (Unspecified erythematous condition). Explanation: Red man syndrome is an infusion-related reaction to vancomycin. Patients often have the reaction during their first rapid infusion of the medication or after several doses given as a slow infusion. Signs of red man syndrome normally appear about 4 to 10 minutes after an infusion starts, or may begin soon after the infusion’s completion. The condition typically involves an erythematous rash on the face, neck, and upper torso. Patients commonly complain of diffuse burning...

To read the full article, sign in and subscribe to tci Outpatient Facility Coding Alert.


TCI's Outpatient Facility Coding Alert helps your facility stay profitable by covering issues that are important to you — everything from billing strategies and appropriate payment indicators to coding tips and tricks, analysis of industry trends, and so much more. Subscribe today and let our experts make your job easier.

  • Current newsletters added each month
  • Fully searchable archives - over 650 articles
  • ALL years/issues back to 2012 organized by year and issue
  • Codes mentioned in articles are linked to Code Information pages
  • Code Information pages link back to related articles
Access to this feature is available in the following products:
  • tci Outpatient Facility Coding Alert +Archives

free demo
request yours today
pricing
for any budget
sign IN
welcome back!